No products in the cart.
An Alaskan healthcare worker suffered a serious allergic reaction within minutes of receiving Pfizer’s COVID-19 vaccine, it was reported Wednesday.
The middle-aged female was doing “well” after being hospitalized in Juneau, Alaska, Fox News reported. She had an allergic reaction, including flushing and shortness of breath, within 10 minutes of receiving the first of Pfizer’s two doses on Tuesday, officials said.
The New York Times reported the woman was believed to have suffered an anaphylactic reaction similar to two patients in the United Kingdom, according to three people familiar with the Alaskan case.
“We expected that a side effect like this could occur after reports of anaphylaxis were made in England after people there received the Pfizer-BioNTech COVID-19 vaccine,” Alaska’s Chief Medical Officer Dr. Anne Zink said. “All sites that are approved to provide vaccinations in Alaska must have medications on hand to deal with an allergic reaction and that was the case in Juneau.”
The woman’s symptoms resolved minutes after being admitted to Bartlett Hospital’s emergency room and receiving epinephrine. A press release said she received Pepcid and Benadryl intravenously, though the Benadryl did not relieve symptoms.
The woman, whose name was being withheld, was in stable condition and scheduled to be released later Wednesday. She will not be given the second dose of the vaccine, officials said.
The patient had no prior history of allergies.
Alaska health officials said the incident would not affect plans to distribute the vaccine distribution in the state.
© 2020 Newsmax. All rights reserved.